A member asked:

Can withdrawal from ssri, benzodiazepine, and antipsychotic create insomnia for over four weeks? does medication make a condition worse than ever befo

4 doctors weighed in across 2 answers
Dr. Pamela Pappas answered

Specializes in Psychiatry

Insomnia: Yes, withdrawing from these medications can cause insomnia. I don't know that medication makes your symptoms worse than ever before -- the goal is to ameliorate them, and help you feel better. Hoping you tapered your medicines before stopping, and that you're working with your physician in doing this rather than cold turkey on your own. If you didn't taper, that could be why you feel worse now.

Answered 12/10/2013

5.3k views

Thank

Yes: Sleep can be a fragile venture, so withdrawal from these potent psychoactive agents can certainly disrupt it. Someone thought you needed to be on these meds, so the underlying condition could also be contributing to your insomnia. Ssri withdrawal is very uncomfortable, but temporary (so it might feel worse than your original condition).

Answered 2/9/2017

5.3k views

Thank

Related Questions